Electronic Communications in Probability

A simple construction of the continuum parabolic Anderson model on $\mathbf{R}^2$

Martin Hairer and Cyril Labbé

Full-text: Open access


We propose a simple construction of the solution to the continuum parabolic Anderson model on $\mathbf{R}^2$ which does not rely on any elaborate arguments and makes extensive use of the linearity of the equation. A logarithmic renormalisation is required to counterbalance the divergent product appearing in the equation. Furthermore, we use time-dependent weights in our spaces of distributions in order to construct the solution on the unbounded space $\mathbf{R}^2$.

Article information

Electron. Commun. Probab., Volume 20 (2015), paper no. 43, 11 pp.

Accepted: 10 June 2015
First available in Project Euclid: 7 June 2016

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 60H15: Stochastic partial differential equations [See also 35R60]

parabolic Anderson model PDEs weights renormalisation

This work is licensed under a Creative Commons Attribution 3.0 License.


Hairer, Martin; Labbé, Cyril. A simple construction of the continuum parabolic Anderson model on $\mathbf{R}^2$. Electron. Commun. Probab. 20 (2015), paper no. 43, 11 pp. doi:10.1214/ECP.v20-4038. https://projecteuclid.org/euclid.ecp/1465320970

Export citation


  • Bahouri, Hajer; Chemin, Jean-Yves; Danchin, Raphaël. Fourier analysis and nonlinear partial differential equations. Grundlehren der Mathematischen Wissenschaften [Fundamental Principles of Mathematical Sciences], 343. Springer, Heidelberg, 2011. xvi+523 pp. ISBN: 978-3-642-16829-1
  • Carmona, René A.; Molchanov, Stanislav A. Parabolic Anderson problem and intermittency. Mem. Amer. Math. Soc. 108 (1994), no. 518, viii+125 pp.
  • Conus, Daniel; Joseph, Mathew; Khoshnevisan, Davar. On the chaotic character of the stochastic heat equation, before the onset of intermitttency. Ann. Probab. 41 (2013), no. 3B, 2225–2260.
  • Da Prato, Giuseppe; Debussche, Arnaud. Two-dimensional Navier-Stokes equations driven by a space-time white noise. J. Funct. Anal. 196 (2002), no. 1, 180–210.
  • Daubechies, Ingrid. Orthonormal bases of compactly supported wavelets. Comm. Pure Appl. Math. 41 (1988), no. 7, 909–996.
  • Gubinelli, Massimiliano; Imkeller, Peter and Perkowski, Nicolas. Paracontrolled distributions and singular PDEs, ArXiv e-prints (2012).
  • Hairer, Martin and Pardoux, Etienne. A Wong-Zakai theorem for stochastic PDEs, ArXiv e-prints (2014), J. Math. Soc. Japan, to appear.
  • Hairer, Martin. A theory of regularity structures. Invent. Math. 198 (2014), no. 2, 269–504.
  • Hairer, Martin. Introduction to regularity structures. Braz. J. Probab. Stat. 29 (2015), no. 2, 175–210.
  • Hairer, Martin and Labbé, Cyril. Multiplicative stochastic heat equations on the whole space, ArXiv e-prints (2015).
  • Hairer, Martin; Pardoux, Etienne and Andrey Piatnitski. Random homogenisation of a highly oscillatory singular potential, Stoch. PDEs: Anal. Comp. 1 (2013), no. 4, 571–605.
  • Hu, Yaozhong. Chaos expansion of heat equations with white noise potentials. Potential Anal. 16 (2002), no. 1, 45–66.
  • Meyer, Yves. Wavelets and operators. Translated from the 1990 French original by D. H. Salinger. Cambridge Studies in Advanced Mathematics, 37. Cambridge University Press, Cambridge, 1992. xvi+224 pp. ISBN: 0-521-42000-8; 0-521-45869-2
  • Nualart, David. The Malliavin calculus and related topics. Second edition. Probability and its Applications (New York). Springer-Verlag, Berlin, 2006. xiv+382 pp. ISBN: 978-3-540-28328-7; 3-540-28328-5
  • Simon, Leon. Schauder estimates by scaling. Calc. Var. Partial Differential Equations 5 (1997), no. 5, 391–407.